Alert archive / Tennessee / Wind Advisories in 2023

Wind Advisory 6, NWS Nashville, TN

February 22, 202338 counties in Tennessee

NWS Nashville, TN issued this wind advisory at Feb 22, 2023, 3:29 AM CST for 38 counties in Tennessee. It took effect at Feb 22, 2023, 9:00 AM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 22, 2023, 3:29 AM CST (09:29 UTC)
In effect from
Feb 22, 2023, 9:00 AM CST
Expired
Feb 22, 2023, 9:03 PM CST
In force
12 hr
Issued by
NWS Nashville, TN
All 38 counties

Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 30 km from the middle of the area, began a volume at 09:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 9.5 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2023-02-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2023-02-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 206 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2396 m above ground
0-6 km bulk shear
83 kt
0-1 km storm-relative helicity
206 m²/s²
0-3 km storm-relative helicity
435 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

241 
WWUS74 KOHX 220929
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
329 AM CST Wed Feb 22 2023

TNZ005>011-023>034-056>066-075-077>080-093>095-222100-
/O.NEW.KOHX.WI.Y.0006.230222T1500Z-230223T0600Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, 
McEwen, Dickson, Ashland City, Kingston Springs, Nashville, 
Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, 
Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, 
Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, 
Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, 
Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma,
Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, 
Waynesboro, Lawrenceburg, and Pulaski
329 AM CST Wed Feb 22 2023

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT CST
TONIGHT...

* WHAT...South winds 20 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...All of Middle Tennessee.

* WHEN...From 9 AM this morning to midnight CST tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

49
2 follow-up statements
699 
WWUS74 KOHX 222006
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
206 PM CST Wed Feb 22 2023

TNZ005>011-023>034-056>066-075-077>080-093>095-230600-
/O.CON.KOHX.WI.Y.0006.000000T0000Z-230223T0600Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, 
McEwen, Dickson, Ashland City, Kingston Springs, Nashville, 
Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, 
Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, 
Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, 
Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, 
Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma,
Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, 
Waynesboro, Lawrenceburg, and Pulaski
206 PM CST Wed Feb 22 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* WHAT...South winds 20 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...All of Middle Tennessee.

* WHEN...From 9 AM this morning to midnight CST tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

21
370 
WWUS74 KOHX 230303
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
903 PM CST Wed Feb 22 2023

TNZ005>011-023>034-056>066-075-077>080-093>095-230415-
/O.CAN.KOHX.WI.Y.0006.000000T0000Z-230223T0600Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, 
McEwen, Dickson, Ashland City, Kingston Springs, Nashville, 
Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, 
Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, 
Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, 
Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, 
Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma,
Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, 
Waynesboro, Lawrenceburg, and Pulaski
903 PM CST Wed Feb 22 2023

...WIND ADVISORY IS CANCELLED...

Wind gusts have fallen below advisory thresholds. Thus the wind
advisory has been cancelled.

$$
JB Wright

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this wind advisory went out at Feb 22, 3:21 AM CST, 8 minutes earlier.

Area forecast discussion, Feb 22, 3:21 AM CST, 8 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
321 AM CST Wed Feb 22 2023

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(Today through Thursday)
Issued at 213 AM CST Wed Feb 22 2023

A warm front has pushed across the state this evening, resulting
in the start of an unseasonably warm next 48 hours. Current
temperatures are sitting in the mid 60s with an increasing
southerly breeze. So, two big things to talk about for today and
tomorrow- storms this afternoon and the record-breaking warmth.

Let's start off with the storms for this afternoon. A weakening
cold front is on approach and latest model soundings hint at a
narrow window for some strong storms to develop west of I-65 late
Wednesday afternoon/early evening once they cross the Tennessee
River. The cap will slowly erode throughout the afternoon as
moisture increases aloft, and with healthy lapse rates present,
instability will increase at the surface. HRRR hi-res guidance is
suggesting some cellular activity during this small window of
time, which lends more confidence into the idea of some strong
storms possible west of the I-65 cooridor. Storms should wean
after cross I-65 as lose the bulk of the daytime heating.

The biggest impact from this system is definitely going to be the
winds, which will affect all of Middle Tennessee. This is being
caused by a tight surface pressure gradient and will be further
enhanced by winds mixing down from the upper levels. A wind
advisory will be in effect for all of Middle Tennessee starting at
15Z and ending at 06Z with sustained wind speeds of 25 mph and
occasional gusts of 40 mph or more. Precip will hang on across the
Plateau into the overnight hours Wednesday night, clearing out by
daybreak Thursday.

Now let's talk about the record warmth. The current BNA record for
today is 74F and 83F for Thursday. The forecast high in for today
is 79F, so that record should easily be broken. It's worth noting
that the Euro and GFS deterministic models are shooting several
degrees lower than forecast, but there are several reasons I
disagree with that...First, theres a front enroute and there will
be compressional heating. Second, as stated previously, strong
upper-level winds will mix down through the day. Since these winds
are a southerly sourced, this will bring an influx of warmth and
moisture up, further increasing the temps. MOS guidance has a good
handle on this as it shows 79 for BNA today as well. As for
Thursday, forecast high is at 82, touching the record.

&&

.LONG TERM...
(Thursday Night through next Wednesday)
Issued at 213 AM CST Wed Feb 22 2023

Once the cold front pushes through, temps will take a big dive as
lows will be in the upper 30s to low 40s Thursday night. For the
long term, we will remain in a rather unsettled weather pattern.
PoPs are in the forecast everyday with a slight chance of
thunderstorms on Saturday as another low pressure system pushes
into the area. Temps will remain above normal for this time of
year as the unsettled pattern continues. The mid-state is in for
a rather mild weekend and temps will make a run for 70 on Monday
ahead of the next upper- level system. Total QPF for the long term
is around 1".

&&

.AVIATION...
(06Z TAFS)
Issued at 1103 PM CST Tue Feb 21 2023

CKV/BNA/MQY/CSV...Building sfc/low level atmospheric pressure
gradient influences will lead to initial light sustained winds
becoming around 15kts by 22/12Z. Of particular concern will be
LLWS developing on top of 2KFT layer from SW around 40kts
22/06Z-22/13Z. Sfc wind speeds and gusts will increase eliminating
the 30kt threshold difference in wind speed to mention LLWS in
terminal forecasts after 22/13Z, but sfc winds gusts increasing
in strength up to 40kts possible. Initial SE/S sfc winds will
slightly veer to S/SSW by around 22/12Z and persist thru 23/06Z.
Sustained winds will increase to 15-20kts after 22/12Z lasting
thru 23/06Z. Scattered light shwrs should at least approach, i.e.
be in vcnty, of CKV by around 22/21Z with prevailing light shwrs
23/02Z-23/03Z BNA/CKV/MQY 23/02Z-23/03Z. VFR ceilings should
generally prevail generally thru 23/06Z, but MVFR ceilings
formation certainly possible 22/13Z-22/21Z before above
mentioned subsidence becomes more prevalent with best chance
of highest sfc gust potential.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      79  64  82  43 /  20  90  10  20
Clarksville    78  62  78  38 /  50  90   0  10
Crossville     71  61  76  44 /   0  70  50  20
Columbia       77  64  80  44 /  30  90  10  20
Cookeville     74  63  77  46 /  10  80  40  20
Jamestown      73  60  76  42 /  10  70  40  20
Lawrenceburg   77  64  81  46 /  20  70  20  20
Murfreesboro   77  63  81  45 /  10  80  30  20
Waverly        75  63  77  40 /  50  90  10  20

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 9 AM this morning to midnight CST tonight for
Bedford-Cannon-Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-
Dickson-Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-
Lawrence-Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-
Pickett-Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-
Trousdale-Van Buren-Warren-Wayne-White-Williamson-Wilson.

&&

SHORT TERM...Baggett
LONG TERM....Baggett
AVIATION.....JB Wright

Nearby

Wind Advisories in Tennessee, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.